Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 153, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2014, 1:46 PM CDT for Henry County, Houston County, Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 1:46 PM CDT (18:46 UTC)
- Expired
- Jun 21, 2014, 2:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 29 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:00 PM CDT | TSTM WND DMG | Haleburg, AL | SCATTERED TREES AND POWER LINES DOWN AROUND THE AREA. EXACT TIME AND LOCATION APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS52 KTAE 211846
SVRTAE
ALC067-069-211915-
/O.NEW.KTAE.SV.W.0153.140621T1846Z-140621T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENRY COUNTY IN SOUTHEAST ALABAMA...
NORTH CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 215 PM CDT
* AT 142 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DANCEY...
AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUMBLETON...HEADLAND MUNICIPAL A/P...BALKUM...MILLER...GRANDBERRY
CROSSROADS...HALEBURG...PEARCE...SIGMA AND PLEASANT PLAINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3154 8523 3143 8508 3140 8508 3137 8509
3135 8508 3133 8509 3127 8514 3124 8525
3145 8537
TIME...MOT...LOC 1847Z 322DEG 11KT 3143 8525
$$1 follow-up statement
819
WWUS52 KTAE 211903
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM CDT SAT JUN 21 2014
ALC067-069-211915-
/O.CON.KTAE.SV.W.0153.000000T0000Z-140621T1915Z/
HOUSTON AL-HENRY AL-
203 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN HENRY AND NORTH CENTRAL HOUSTON COUNTIES...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BALKUM...OR 8 MILES NORTHEAST OF HEADLAND...MOVING
SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRANDBERRY CROSSROADS...HALEBURG...PEARCE...SIGMA AND PLEASANT PLAINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
&&
LAT...LON 3143 8508 3142 8508 3140 8510 3135 8508
3127 8514 3125 8526 3137 8525 3150 8522
TIME...MOT...LOC 1904Z 322DEG 11KT 3139 8521
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:52 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 9:52 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1052 AM EDT Sat Jun 21 2014 .Near Term [Through Today]... Low-level convergence, forced by a weak surface trough, is triggering scattered showers and thunderstorms over the coastal waters this morning. Expect this low-level convergence to shift onshore during the afternoon as the seabreeze develops. The light northwesterly 1000-700mb flow favors the Florida Panhandle and Big Bend for the highest PoPs. This is supported by most of the hi-res guidance as well, so have bumped up the PoPs a little along and south of I-10. As was the case on Friday, a few of the storms could be strong, with small hail and strong winds being the primary hazards. With the northwest flow and lingering ridging aloft, temperatures will continue to be hot today. current forecast of mid to upper 90s appears in good shape, so no changes planned. && .Prev Discussion [541 AM EDT]... .Short Term [Tonight Through Monday]... An upper level trough with axis through the Lower Mississippi Valley will persist at least through the short term period. Deep layer moisture and a few impulses will accompany this feature. Meanwhile, the surface ridge axis should remain just south of our CWA keeping the boundary layer moist as well. This combination along with daytime heating and sea breeze interaction will bring PoPs at or just above seasonal levels (40-60%) each afternoon. Max temperatures will generally be in the lower to mid 90s inland to around 90 along the coast. .Long Term [Monday Night Through Saturday]... Lingering surface trough coupled with weak troughiness aloft will keep climo or above rain chances in the forecast through early next week. This will also push temperatures back down into the lower 90s (near normal for late June). Guidance diverges by mid to late week with the GFS bringing moisture northward from the deep tropics. Recent performance of GFS in the tropics makes this a bit dubious, especially without support from the ECMWF, so will show a bit of a decrease in PoPs towards the end of the week, supported by the ECMWF idea of an increase in upper ridging. .Aviation... [Through 12Z Sunday]...VFR conditions should prevail at all terminals for most of period. Some patchy fog possible thru 12Z Sat. Scattered thunderstorms could redevelop regionwide from 18Z through around 00z for now will insert VCTS at that time for all sites. Brief periods of MVFR/IFR visibility and gusty winds are possible with these storms. After 08z Sun...expect patchy light fog all but ECP. .Marine... West to southwest winds are forecast to continue over the coastal waters at least into the middle of next week as the subtropical ridge axis remains south of the waters. Winds and seas may increase slightly on Tuesday and Wednesday. However, conditions are expected to remain below headline criteria. .Fire Weather... Relative humidity values are expected to remain above critical levels for the next several days with gradually increasing rain chances for the latter half of the weekend and continuing into the next work week. .Hydrology... Rainfall totals for the next week will be around 1- 2 inches across the area. With all rivers below bank full stage, this rainfall is not expected to cause significant rises on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 95 73 94 72 93 / 50 20 50 30 50 Panama City 90 78 90 75 90 / 40 20 40 30 40 Dothan 96 74 95 73 93 / 30 30 60 30 50 Albany 97 73 96 73 95 / 30 30 50 30 50 Valdosta 97 72 96 72 95 / 30 30 50 30 50 Cross City 93 73 93 72 92 / 50 20 40 30 40 Apalachicola 89 78 90 75 89 / 30 20 40 30 40 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...BARRY LONG TERM...CAMP AVIATION...BLOCK MARINE...BARRY FIRE WEATHER...BLOCK HYDROLOGY...BOLDEN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:18 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 27 min |
| Jun 21, 2:11 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.